How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Muneeb Ali Your Own Question
Dr. Muneeb Ali
Dr. Muneeb Ali, Doctor
Category: Medical
Satisfied Customers: 7425
Experience:  MBBS, MD, MCCM. Currently working in Critical Care Medicine with 10 year experience in Medicine
22950887
Type Your Medical Question Here...
Dr. Muneeb Ali is online now
A new question is answered every 9 seconds

My husband feel like his mind is racing and has dry mouth

Customer Question

My husband feel like his mind is racing and has dry mouth and short of breath he is on a thyroid medicine thermoneter is broken
JA: What medications do you take daily? Are you allergic to any medications?
Customer: he is not allergic to any medicine the medicine that he takes daily is lisinopril 20 mg .levotyroxine 100 mil singulair 10 mg acetaminophen w/cod 60 mg he also took a sleep aid
JA: Anything else in your medical history you think the doctor should know?
Customer: he told me he has never felt this way
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Muneeb Ali replied 1 month ago.

Hi,

Welcome to JA and thanks for this question. Im sorry to hear about your husband's symptoms. Can i ask does he have any shortness of breath, chest pain, dizziness or lightheadedness? Does he feel warm to the touch? What is his age? Also can you tell me the name of the thyroid medicine?

Customer: replied 1 month ago.
his medicine is levothyroxine 100 mg he is not hot to touch he told me that his lightheadedness comes and goes
Expert:  Dr. Muneeb Ali replied 1 month ago.

Thanks for the additional information, let me just write down an answer for you and ill get back to you in a few mins. If you get a phone call request, that is an automated site response. I DID NOT send it. Thanks!

Customer: replied 1 month ago.
his medicine is levothyroxine 100 mg the lightheadness comes and goes he is not hot to touch
Expert:  Dr. Muneeb Ali replied 1 month ago.

Actually there are a few conditions which can cause these sort of symptoms. The first one which comes to mind is that he could be experiencing a condition of the heart which is known as arrhythmias. This is a condition in which the heart beats irregularly and rapidly which leads to lightheadedness, dizziness among the other synmptoms that you have mentioned. these would be diagnosed with the help of a EKg, echocardiogram and also with the help of a 24 hour holter monitor test. Once diagnosed it can be treated with medications.

Another cause of this could be associated with an abnormality in the thyroid function tests, sometimes the dose of thyroxine would have to be adjusted as he could be taking too much thyroxine and would need for the dose to be adjusted. but first he would need to do a thyroid function test done.

Another cause can be associated with a viral illness which can infect the lungs and cause these symptoms. this would need to be diagnosed with the help of a clinical examination and also with a chest xray. Once diagnosed it would be treated with antibiotics or steroids.

Given that he has shortness of breath i would suggest that you take him to the ER and have this evaluated.

Do you have any more questions?

Please leave a POSITIVE rating by clicking on the stars above, until you do i am not compensated for my time. You can continue to ask follow-up questions even after the POSITIVE rating. You can also ask questions from me directly by going on the link below,

http://www.justanswer.com/medical/expert-dr-muneeb-ali/

Expert:  Dr. Muneeb Ali replied 1 month ago.

Would you like to know anything else? Any clarifications or additional questions that you might have, i would be happy to answer them for you. If done for now, please remember to leave a positive rating as that is the only way we are compensated for our time spent helping you. You can continue to ask follow-up questions even after the rating